Heart Disease - I have had, on two separate occasions, very high coumadin levels, and it manifested... itself as confusion, slurred speech and eventually passing out. Is this a common side-effect of high PT/INR (over 6) or am I drawing conclusions that are not really there?
Can high coumadin levels or high PT/INR cause confusion, slurred speech and eventual passing out?
Question posted by jeepdoc513 on 18 Oct 2010
Last updated on 22 December 2016 by JohnAndrew
I have a protein C deficiency as well as factor 5. I this week will discontinue use of warfarin and try xerelto because my I.N.R. fluctuations are dangerous. From a Two last week to greater than 8 this week. A year and a half. The side effects of greater than 8 is basically like being high or drunk plus panic on top. Heart racing nausea. Can't eat. No focus and memory loss.
I've experienced this problem also... I also feel vibration in my fingertips n toes. But I also have a Greenfield Filter in my main artery in my stomach..wut is Ur opinion on this? Could this be the filter or Coumadin causing this vibration or both?
My mom occasionally has DVTs in her legs and has been on coumadin for awhile now. Recently tho' her INR has been high. She was in the emergency room and it was off the charts, they couldn't even measure it. She has Alzheimer's disease and falls quite frequently so is now in assisted living as she needs 24 hour care. The last couple of days that I visited she seemed drugged, her voice sounded really strange. Her INR was checked today and it was high and her PT was 65.6. They are holding her coumadin for 3 days and will check her INR on the 4th day. It is scary not knowing what's going on and I'm getting used to the way she acts since being diagnosed with Alzheimer's disease, but it's when something out of the ordinary happens, it's even more worrisome.
I've been on cumodin for only four weeks now following a Pe but my
iNR levels are all over the place. Levels come out high then I don't take cumodin for a few days, the numbers trend downward and then this morning way higher than it has been to date. I understand that fluctuation is normal but what could have made the numbers jump so high after heading lower. Has this happened to any others?
Hi i am on 20mg coumadin5 days and 25 mg the other 2. I also am on levenox 2 times aday 120 shots though I have not passed out... yet I feel like I've been close what i do have is blurred vision. Hot flashes.headaches.confusion.forgetfulness. Light headed. My inr is hard to keep in check the week before I had an inr 9.6 I was in the VA for 6 days in ICU. I dont drink. Im on top of my diet. Ive been on these meds for roughly 3 years constant. All i can say is keep a close eye on it and if you feel like something is different ask. I have a rare heart condition.
good to hear everyones responses as i thought i was the only one! I am 30 yr old f with antiphosphilipid syndrome (coagulation issue) life long warfarin user often taking 12mg daily. i find that i am forgetting the most basic things and have at times been overcome with the sense that i am about to pass out. i have often wondered if it was indeed the warfarin or whether or not a symptom of my syndrome.
It seems to fit a pattern.
I was taking Coumadin for five months and was having a memory problem when I had a blackout. A friend who takes coumadin also reported a blackout. How common is this side effect?
I have a friend who had a high INR level who passed out shortly after dialing 911. She had been placed on warfarin and heparin by a doctor for a superficial DVT. No other health issues at the time. Her INR at the time was greater than 8 if I recall correctly. This is a 30 year old woman who ran regularly and in good shape. No diabetes, etc.
Hello jeepdoc513. I used to work in an Anticoagulation Clinic. I saw many patients over the years with INRs >6, but more often than not, they were not symptomatic. Often times the patients had other conditions that caused their INRs to go up in the first place (heat stroke, heart failure exacerbation, infection, antibiotic use that they forgot to mention to the Anticoag Clinic staff... ) Is it possible that you had something else going on that may have affected your diet or activity level, or perhaps a medication change, or even a change in your medical condition?
Hello jeepdoc513, I have been on Coumadin for many years and will be on it for life because of a blood clotting disorder called Factor 5 Leiden and I have been warned of those very same side effects by a Hematologist so you are not off base my friend. Please keep a close eye on your PT/INR results it sounds like they may need to be checked more frequently than they are if this is happening. Do you have a Hematologist or just an internist? Coumadin is a very tricky drug so you have to really watch your diet also as well as other medicines you may take especially antibiotics and fish oils as well. If I can be of any help I will try so feel free to ask anytime. marjorie zych
- Coumadin uses and safety info
- Coumadin information for Healthcare Professionals (includes dosage details)
- Side effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.